Advertisement

Letters in Mathematical Physics

, Volume 108, Issue 2, pp 261–283 | Cite as

Fractional Volterra hierarchy

  • Si-Qi Liu
  • Youjin Zhang
  • Chunhui Zhou
Article

Abstract

The generating function of cubic Hodge integrals satisfying the local Calabi–Yau condition is conjectured to be a tau function of a new integrable system which can be regarded as a fractional generalization of the Volterra lattice hierarchy, so we name it the fractional Volterra hierarchy. In this paper, we give the definition of this integrable hierarchy in terms of Lax pair and Hamiltonian formalisms, construct its tau functions, and present its multi-soliton solutions.

Keywords

Fractional Volterra hierarchy Hodge integral Hamiltonian structure Tau structure Darboux transformation 

Mathematics Subject Classification

37K10 53D45 

Notes

Acknowledgements

We are grateful to Boris Dubrovin and Di Yang for sharing with us their discovery of the relation of the special cubic Hodge integrals with Eq. (1.8) and for helpful discussions. We would also like to thank Fedor Petrov and Vladimir Dotsenko for their proof of the four identities given in the end of Sect. 3, and the referee for the suggestion to simplify some proofs of the paper. This work is supported by NSFC No. 11371214 and No. 11471182.

References

  1. 1.
    Buryak, A.: Dubrovin–Zhang hierarchy for the Hodge integrals. Commun. Number Theory Phys. 9, 239–272 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Buryak, A.: ILW equation for the Hodge integrals revisited. Math. Res. Lett. 23, 675–683 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Carlet, G.: The extended bigraded Toda hierarchy. J. Phys. A 39, 9411–9435 (2006)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Dubrovin, B., Yang, D.: Private communications (2016)Google Scholar
  5. 5.
    Dubrovin, B., Liu, S.-Q., Yang, D., Zhang, Y.: Hodge integrals and tau-symmetric integrable hierarchies of Hamiltonian evolutionary PDEs. Adv. Math. 293, 382–435 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Dubrovin, B., Liu, S.-Q., Yang, D., Zhang, Y.: Hodge-GUE correspondence and the discrete KdV equation, arXiv:1612.02333 [math-ph]
  7. 7.
    Ekedahl, T., Lando, S., Shapiro, M., Vainshtein, A.: Hurwitz numbers and intersections on moduli spaces of curves. Invent. Math. 146, 297–327 (2001)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Gu, C., Hu, H., Zhou, Z.: Darboux Transformations in Integrable Systems. Theory and Their Applications to Geometry. Mathematical Physics Studies, vol. 26. Springer, Dordrecht (2005)Google Scholar
  9. 9.
    Hall, B.: Lie Groups, Lie Algebras, and Representations. An Elementary Introduction. Graduate Texts in Mathematics, vol. 222, 2nd edn. Springer, Cham (2015)CrossRefGoogle Scholar
  10. 10.
    Hu, X.-B., Zhao, J.-X., Li, C.-X.: Matrix integrals and several integrable differential-difference systems. J. Phys. Soc. Jpn. 75, 054003 (2006)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Inoue, R., Hikami, K.: Construction of soliton cellular automaton from the vertex model-the discrete 2D Toda equation and the Bogoyavlensky lattice. J. Phys. A 32, 6853–6868 (1999)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Kupershmidt, B.A.: Discrete Lax equations and differential-difference calculus. Astérisque No. 123 (1985)Google Scholar
  13. 13.
    Liu, C.-C.M., Liu, K., Zhou, J.: A proof of a conjecture of Mariño–Vafa on Hodge integrals. J. Differ. Geom. 65, 289–340 (2003)CrossRefzbMATHGoogle Scholar
  14. 14.
    Liu, S.-Q., Petrov, F., Dotsenko, V.: Two combinatorial identities. Math Overflow. http://mathoverflow.net/questions/261414
  15. 15.
    Mariño, M., Vafa, C.: Framed knots at large N. In: Adam, A., Morava, J., Ruan, Y. (eds) Orbifolds in Mathematics and Physics: Proceedings of a Conference on Mathematical Aspects of Orbifold String Theory May 4–8, 2001, University of Wisconsin, Madison, WI. Contemporary Mathematics, vol. 310, pp. 185–204. American Mathematical Society, Providence, RI (2002)Google Scholar
  16. 16.
    Matveev, V.B., Salle, M.A.: Darboux Transformations and Solitons. Springer Series in Nonlinear Dynamics. Springer, Berlin (1991)CrossRefzbMATHGoogle Scholar
  17. 17.
    Mumford, D.: Towards an enumerative geometry of the moduli space of curves. In: Artin, M., Tate, J. (eds) Arithmetic and Geometry. Progress in Mathematics, vol. 36, pp. 271–328. Birkhäuser, Boston, MA (1983)Google Scholar
  18. 18.
    Okounkov, A., Pandharipande, R.: Hodge integrals and invariants of the unknot. Geom. Topol. 8, 675–699 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Smirnov, S.V.: Semidiscrete Toda lattices. Theor. Math. Phys. 172, 1217–1231 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Ueno, K., Takasaki, K.: Toda lattice hierarchy. In: Okamoto, K. (ed) Group Representations and Systems of Differential Equations. Advanced Studies in Pure Mathematics, vol. 4. North-Holland/Kinokuniya, Amsterdam (1984)Google Scholar

Copyright information

© Springer Science+Business Media B.V. 2017

Authors and Affiliations

  1. 1.Department of Mathematical SciencesTsinghua UniversityBeijingPeople’s Republic of China

Personalised recommendations